Nebraska, 2005

Hail in Nebraska, June 27, 2005

June 27, 2005 · NWS LBF · 5 events in 5 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 27, 2:13 PM CST, 7 hours 47 minutes earlier.

Area forecast discussion, Jun 27, 2:13 PM CST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT MON JUN 27 2005

.SYNOPSIS...
AT 19Z SURFACE ANALYSIS SHOWED DRIER AIR INCREASING ACROSS THE
NORTHWEST. SURFACE HIGH PRESSURE WAS NOSING SOUTH INTO NORTHWEST
NEBRASKA...AS A SEMI STATIONARY FRONT EXTENDED SOUTHWEST FROM NEAR A
LINE FROM YKN TO ODX...MCK THEN ARCING THROUGH NW KS AND NE CO TO
NEAR CYS IN SE WY. VIS SATELLITE SHOWS FEW CLOUDS LIFTING NE WITH LTG
DATA RECORDING A STRIKE OVER CNTRL CHERRY CO. WV IMAGERY SHOWS WAVE
LIFTING ACROSS SRN WY ATTM AND WILL BE THE FOCUS FOR CONVECTION
ACROSS THE NORTH MAINLY FOR TONIGHT.

.NEAR TERM...
MODELS IN AGREEMENT FOR TONIGHT WITH CONVECTION TO FORM ACROSS THE
NORTH THIS EVENING AND ROLL EAST SOUTHEAST ACROSS NORTHERN NEBRASKA
OVERNIGHT. GFS SOLUTION PREFERRED ATTM WITH BEST CHANCE FOR STORMS TO
OCCUR TO BE NORTH OF HIGHWAY 2 AND THROUGH NCTNRL OVERNIGHT AS PIECES
OF ENERGY MOVE THROUGH UPPER RIDGE AXIS. FRONT WILL LIFT NORTHEAST
ALSO TONIGHT. PRECIPITABLE H20 INCREASES TO AN INCH OR MORE FOR THE
NCNTRL WITH MODERATE RAINFALL INCLUDED IN GOING FORECAST.

ON TUESDAY WEST COAST TROUGH WILL BEGIN TO FILL AND MOVE NORTHEAST.
SURFACE FRONT WILL ALSO BEGIN TO LIFT NORTHEAST WITH A REPEAT OF
CONVECTION FORMING LATE TUESDAY EVENING ALONG AND NORTH OF THE
SURFACE BOUNDARY. DRIER AIR WORKING INTO THE WEST WILL ALSO ALLOW
FOR BETTER HEATING WITH TEMPERATURES HAVING A BETTER CHANCE OF
REACHING INTO THE 90S FOR ALL BUT PORTIONS OF NCNTRL.

TUESDAY NIGHT INTO WEDNESDAY UPPER TROUGH WILL MOVE EAST TO THE
PLAINS WITH ORGANIZED LIFT TO PUSH SURFACE SYSTEM WELL EAST
WEDNESDAY NIGHT. CHANCE FOR STORMS WILL CONTINUE ACROSS THE NORTH
INTO WEDNESDAY THEN DRIER CONDITIONS GOING INTO THE EXTENDED.

.EXTENDED...
MODELS SHOWING A SIMILAR TREND THURSDAY THROUGH MONDAY WITH ECMWF
SLIGHTLY SLOWER TRAVERSING SHORTWAVE TROUGH EAST ACROSS THE WEST
COAST SATURDAY. SEMI STATIONARY FRONT BACKS TO THE FOOTHILLS ON
THURSDAY AND WILL BE THE FOCUS FOR ISOLATED LATE EVENING OR OVERNIGHT
CONVECTION THAT MOVES OFF THE HIGH PLAINS THU NGT. H250 JET STREAK
WILL BE EXITING THE REGION ALTHOUGH RRQ JET STREAK OVERHEAD WILL
SUPPORT INCREASED LIFT WITH LOW POPS INTRODUCED ACROSS THE SRN
PANHANDLE AND SOUTHWEST. FRIDAY INTO SATURDAY THE BOUNDARY TO THE
WEST WILL EDGE EASTWARD AS THE UPPER RIDGE AXIS BUILDS EAST.
CONVECTION SHOULD FOCUS TO THE SOUTH FRIDAY NIGHT INTO SATURDAY AS
FRONT RETURNS EAST AND MID LEVEL TEMPERATURES WARM.

SATURDAY LEFT DRY AS WARMING MID LEVEL TEMPERATURES WILL
INCREASE THE CAP ESPECIALLY ACROSS THE WEST. HOWEVER AS THE FRONT
PUSHES EAST SATURDAY AFTERNOON CONVECTION MAY FIRE OVER THE NCNTRL
WITH THE HEATING OF THE DAY AND RIPPLES OF ENERGY MOVE EAST AS UPPER
RIDGE WEAKENS AND BUILDS EAST. MID LEVEL LAPSE RATE STEEPEN WITH
AREAL COVERAGE OF CONVECTION KEPT OVER THE NCNTRL WITH WEAKENING OF
CAP QUESTIONABLE AT THIS TIME IN THE WEST. SUNDAY THE FRONT SLIDES
EAST OF FORECAST AREA BY MORNING WHILE BOUNDARY TO THE WEST
BECOMES A FOCUS FOR LATE DAY CONVECTION INTO THE 4TH OF JULY
HOLIDAY. LEFT FORECAST DRY MONDAY WITH WITH MORE ZONAL FLOW SHOWN
WITH TIMING OF EMBEDDED WAVES TO IMPACT POTENTIAL CONVECTION AS
LAPSE RATES REMAIN STEEP AND CAP TO FURTHER WEAKEN MONDAY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Jun 27, 9:08 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1008 PM CDT MON JUN 27 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-281007-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
1008 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR CENTRAL AND NORTH CENTRAL
NEBRASKA THROUGH 4 AM CDT.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
CENTRAL AND NORTH CENTRAL NEBRASKA OVERNIGHT...MAINLY EAST OF HIGHWAY
83. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTHWEST
NEBRASKA THROUGH 2 AM...MAINLY SOUTH OF I 80. BOTH AREAS OF
THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...AND
AGAIN SATURDAY AND SUNDAY WITHIN THE OUTLOOK AREA...AS AN ACTIVE JUNE
WEATHER PATTERN TRANSITIONS INTO JULY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT ACROSS CENTRAL AND NORTH
CENTRAL NEBRASKA. SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

MASEK

In the hours before

Special weather statement, Jun 27, 7:36 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT MON JUN 27 2005

NEZ038-280900-
CUSTER NE-
INCLUDING THE CITIES OF...ARNOLD AND BROKEN BOW
836 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 541 IN EFFECT UNTIL 4 AM CDT...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 541 FOR CUSTER COUNTY IN CENTRAL NEBRASKA EFFECTIVE UNTIL 4 AM
CDT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

KAR
Special weather statement, Jun 27, 8:55 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
955 PM CDT MON JUN 27 2005

NEZ004-005-022>025-035>037-056-057-059-094-280310-
ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-HOOKER NE-
KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON...
HAY SPRINGS...MULLEN...NORTH PLATTE...OGALLALA...OSHKOSH...
RUSHVILLE...STAPLETON...THEDFORD...TRYON AND VALENTINE
955 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN REPLACE BY SEVERE
THUNDERSTORM WATCH NUMBER 543...

SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN REPLACE BY SEVERE
THUNDERSTORM WATCH NUMBER 543 FOR CHERRY AND THOMAS COUNTY IN
NEBRASKA.

THE SEVERE THUNDERSTORM WATCH 537 HAS BEEN ALLOWED TO EXPIRE FOR THE
FOLLOWING COUNTIES IN NEBRASKA.

COUNTIES INCLUDED ARE ARTHUR...DEUEL...GARDEN...GRANT...HOOKER...
KEITH...LINCOLN...LOGAN...MCPHERSON...SHERIDAN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MASEK
Special weather statement, Jun 27, 9:02 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT MON JUN 27 2005

NEZ005>010-025>029-094-280900-
BLAINE NE-BOYD NE-BROWN NE-EASTERN CHERRY NE-GARFIELD NE-HOLT NE-
KEYA PAHA NE-LOUP NE-ROCK NE-THOMAS NE-WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...BREWSTER...BURWELL...
ONEILL...SPENCER...SPRINGVIEW...TAYLOR...THEDFORD AND VALENTINE
1002 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 543 IN EFFECT UNTIL 4 AM CDT...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 543 FOR NORTH CENTRAL NEBRASKA.

COUNTIES INCLUDED ARE BLAINE...BOYD...BROWN...CHERRY...GARFIELD...
HOLT...KEYA PAHA...ROCK...THOMAS AND WHEELER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MASEK

The radar

The North Platte radar (KLNX), 140 km away, was scanning. The volume nearest the first event began at 04:00 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Frontier

When
June 27, 10:00 PM CST
Where
Frontier County, 4 mi NW of Maywood
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.700, -100.667

Hail, Brown

When
June 27, 11:00 PM CST
Where
Brown County, Long Pine
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.533, -99.700

Hail, Keya Paha

When
June 27, 11:00 PM CST
Where
Keya Paha County, 3 mi SSW of Springview
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.783, -99.750

Hail, Custer

When
June 27, 11:00 PM CST
Where
Custer County, 5 mi SSW of Oconto
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.083, -99.817

Hail, Holt

When
June 27, 11:15 PM CST
Where
Holt County, 15 mi N of O Neill
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.650, -98.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453570, 5453571, 5453572, 5453573, 5453574.